Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 23, 2014, 04:30:10 AM

Login with username, password and session length


Members
  • Total Members: 23525
  • Latest: Dman
Stats
  • Total Posts: 639834
  • Total Topics: 48573
  • Online Today: 204
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 0
Guests: 142
Total: 142

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Toxicity of meds on the liver  (Read 2528 times)

0 Members and 1 Guest are viewing this topic.

Offline Sinsation

  • Member
  • Posts: 23
Toxicity of meds on the liver
« on: August 26, 2006, 04:33:41 PM »
Hey all,
I've been on Truvad/Reyatz/Norivir since July 22,06 and just learned that my liver enzymes are very high which my doctor seems to think that it is liver toxicity. That and he mentioned the possibility of it being "Immune Reconstitution".

Although he did suggest a liver biopsy which would rule of either, it seems with the elevated ALT/AST, dark urine and bleeding gums-which are a sign of liver toxicity may also be the culprit. Since I do have Hep B and went through the same set of symptoms a few years back of liver toxicity, it seems reasonable that is what is happening. The doctor suggested taking me off the Norvir/Reyatz and putting me on Lexiva.

Any thoughts on this and what meds might be "best" or less toxic to the  liver?

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Toxicity of meds on the liver
« Reply #1 on: August 27, 2006, 10:07:16 AM »
Flare up of Hep B is relatively common on starting combo. The questions for me are how high are your liver enzymes, which ones are up, and are they staying up or returning to normal? A switch to Lexiva may make some difference, esp. if Hep B is the cause. Some research supports it as a kinder drug for people with hep B co-infection. - matt

Now playing: Neil Diamond, Sweet Caroline
"The object is to be a well patient, not a good patient"

Offline Sinsation

  • Member
  • Posts: 23
Re: Toxicity of meds on the liver
« Reply #2 on: August 27, 2006, 06:44:32 PM »
Well my ALT/AST levels are 840/480. It's been only a month since on the meds and although my hep b and hiv viral load has gone down considerbly, I'm wondering at what point should I consider changing my meds. Should I wait and see if it is indeed a flare or is it really toxicity? Tomorrow i go in for more blood work to see where my levels are at. I'll keep ya posted and if there are any other suggestions, they would be greatly appreciated.

~Steve

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Toxicity of meds on the liver
« Reply #3 on: August 27, 2006, 07:56:43 PM »
Boy that's high, biut not that high.

1. Wait n see

2, Switch

there's no way of teling in advance which is better.

- matt
"The object is to be a well patient, not a good patient"

Offline Sinsation

  • Member
  • Posts: 23
Re: Toxicity of meds on the liver
« Reply #4 on: August 31, 2006, 02:51:34 AM »
ok well just got back from the doctor. it's an everyday thing at this point to monitor me very closely with bloodwork since my liver enzymes just jumped up to over 1300/800...uh yea! not a good thing at all. but the doc says my liver is functioning well just not happy what's going on with the meds. just went on the Lexiva 1400mg twice daily. other than a bit of nausea and feeling a bit yuky, not too bad so far. good thing seems that my pee isn't coca cola colored for the past 3 days since of the reyataz and norvir. that's a really good things and hopefully this switch will work and keep the hiv levels going in the good direction.

ok, i'll keep ya poted friends and that your all doing well :-)

Steve

Offline Sinsation

  • Member
  • Posts: 23
Re: Toxicity of meds on the liver
« Reply #5 on: August 31, 2006, 02:52:54 AM »
man, i really need to proof read what i write...lol

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.